Sertraline - Would it be ok to go from 25mg to 50mg of Zoloft after the first week?
Question posted by Kimbo1983 on 26 Nov 2015
Last updated on 18 December 2015 by tyler2599
That's to fast I didn't read other comments cause what I know I'm saying is true. Maybe wait 2 week it's good to see what side effect this medicine has. Climaxing is an issue with it where you can't at all.
So try that a couple of times don't like take it for two months go to do something and then you can't figure out why you can't climax it's a side effect not everyone gets it but it can happen. Also it's not good to move up fast on these types of meds. 25 is a low dose by my psychiatrist wanted me waiting to go from 50 to 100 for a month. A weeks not long enough
Kimbo; Your doctor has started you on a low dose because the side effects in most case when we first start but if your doing okay you may give your doctor a call and see if it's okay to raise the dose.You never want to raise the dose without the doctor telling you. Have a good weekend
I've started Sertraline on two different occasions now. While I don't remember what my doctor had me do the first time, I know this time he told me to start at 75 and move up to 100 in a week. I stopped taking it after 4ish years after taking a year to ween down from 150 mgs because I thought I was ready to live a life medication free. Unfortunately, the last few months have been miserable without it, so I started it up again 2 days ago, and unfortunately got so sick after the first dose that I don't know if it was the medication or the flu. And I missed Thanksgiving dinner which was pretty lame... I contacted my doctor and he told me to move down to 50mgs for a few days then go back up to 75 for a week and move to 100 after that. I took 50 last night, and although I wasn't experiencing any flu symptoms so far today, my anxiety level has been at an all time high since an hour after I took 50mgs last night.
Long story short, I would say yes, it is fine to go from 25 to 50 after a week. Just know that if you are feeling sick, having diarrhea, night sweats, or you feel your anxiety and/or depression is worse, that is a common initial side effect. I can't remember how long it took me to get used to the sertraline the first time I used it, but I do remember being in so much emotional distress that I started to cut myself. Thankfully, my mind is in a much better place than it was when I was 17 (I'm exactly a month from 22 now) and I've learned ways to better cope with the anxiety, so I doubt I would have any urges to cut at this point. I did have to call into work today though, and will probably end up calling in again tomorrow if I have the same reaction from the Sertraline when I take it tonight. If it's anxiety you are taking it for, I would highly suggest asking your doctor for Xanax. It helps block off the chemicals that control fear in your brain. I've been using Xanax to counteract the negative initial side effects of the Sertraline and it's been working pretty well, although I've had to take extra because my anxiety levels are so high right now. Good luck, and keep pushing through! It does get better. When I was on the Zoloft last time I was doing so well that I tried to wean off of it twice because I thought my anxiety was mostly cured. Unfortunately, it doesn't often work like that. I'm very excited to feel better again though!
My doctor started me on 50mg of Zolofot and told me to increase to 100mg a week later, I am now on 150mg, Hope this helps. Jess
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.